Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jun 14, 2009, 2:28 PM MDT for Camas County, Elmore County, Gooding County, Idaho. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 2:28 PM MDT (20:28 UTC)
- Expired
- Jun 14, 2009, 4:00 PM MDT
- In force
- 92 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camas County, ID, Elmore County, ID, Gooding County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:25 AM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 14, 10:25 AM MDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1025 AM MDT SUN JUN 14 2009
.DISCUSSION...ACTIVE WEATHER CONTINUES OVER THE AREA. MAIN THREAT
CONTINUES TO BE HEAVY RAIN FROM SLOW MOVING AND TRAINING SHOWERS AND
ISOLATED THUNDERSTORMS. SATELLITE AND RADAR HAS BEEN ESTIMATING HIGH
INTENSITY RAINFALL RATES FROM THE ACTIVITY. SUN BREAKS DEVELOPING
SOUTH OF THE SNAKE RIVER CURRENTLY WILL ALLOW NEW CONVECTION TO FIRE
UP THIS AFTERNOON. EVENT FAR FROM OVER AND THUS...FLASH FLOOD WATCH
WILL CONTINUE THIS AFTERNOON AND TONIGHT. CURRENTLY MONITORING
TRAINING CELLS NORTH OF BOISE IN STEEP TERRAIN WHERE A FLASH FLOOD
WARNING IN IS EFFECT UNTIL NOON. REST OF FORECAST ON TRACK. NO
UPDATES TO ZONES AT THIS TIME.
&&
.AVIATION...AREAS OF MVFR AND LOCAL IFR IN RAIN SHOWERS AND VALLEY
FOG THROUGH 18Z. MOUNTAINS OBSCURED. AFTER 18Z...SHOWERS WILL
CONTINUE AND INCREASE IN AREAL COVERAGE. ISOLATED THUNDERSTORMS
/BASES 7K TO 9K FT MSL/ BETWEEN 20Z AND 04Z TONIGHT. EXPECT LOCALLY
HEAVY RAIN TO CAUSE IFR CIGS/VIS THROUGH LATE TONIGHT. LIGHT SURFACE
WINDS...EXCEPT IN THE VICINITY OF THUNDER
&&
.PREV DISCUSSION...TODAY THROUGH MONDAY...LARGE UPPER LEVEL TROUGH
THAT HAS BEEN HANGING AROUND THE PAC NW FOR SOME TIME NOW WILL
FINALLY BE PUSHED EAST OVER THE NEXT SEVERAL DAYS. HOWEVER...IT WILL
NOT GO QUIETLY. IT WILL ALSO NOT GO IN ONE PIECE. LATEST GUIDANCE
INDICATES THAT ONE PIECE WILL BREAK OFF AND MOVE THROUGH OUR AREA
TONIGHT...WHILE A SECOND PIECE WILL HANG BACK. THIS FIRST SHOT WILL
BE THE FOCUS FOR THE SHORT TERM. WE ARE STILL DEALING WITH AN
AIRMASS AT OR ABOVE 1 INCH PRECIPITABLE WATER. WITH CONTINUED
INSTABILITY AND ALL THIS MOISTURE...WE HAVE PUT THE FLASH FLOOD
WATCH BACK UP FOR THE 18Z TO 06Z PERIOD...THIS AFTERNOON AND EVENING
FOR THE MOUNTAIN TIME ZONE. ONCE AGAIN...BREAKS IN THE
CLOUDS...ALONG WITH TERRAIN...WILL END UP DETERMINING WHERE THE
HEAVIEST RAIN WILL FALL. TEMPS WERE LARGELY UNCHANGED IN THE SHORT
TERM...WITH THE MAIN CHANGES BEING INCREASES IN POP AND QPF.
LONG TERM...MONDAY NIGHT THROUGH SATURDAY...MODELS ARE STILL SHOWING
THE SOUTHERN PORTION OF THE WESTERN U.S. UPPER TROUGH BEING CUT OFF
BY WEDNESDAY WITH RISING HEIGHTS AND NORTHWEST FLOW ALOFT OVER THE
NORTHWEST COAST. THESE HEIGHT RISES BUILD INLAND THURSDAY AND FRIDAY
BRINGING WARMING TEMPERATURES...RISING TO A FEW DEGREES ABOVE NORMAL
NEXT WEEKEND. THE PATTERN CHANGE WILL ALSO BRING LESS CHANCE OF
PRECIPITATION...CLOSER TO CLIMATOLOGY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
IDZ011-IDZ012-IDZ013-IDZ014-IDZ015-IDZ016-IDZ028-IDZ029-
IDZ030.
OR...FLASH FLOOD WATCH FROM NOON MDT /11 AM PDT/ TODAY THROUGH THIS
EVENING FOR ORZ061-ORZ062-ORZ063-ORZ064.
&&
WEATHER.GOV/BOISE
DISCUSSION...GS
PREV DISCUSSION...SP
LONG TERM....JT
AVIATION.....MTHazardous weather outlook, Jun 14, 5:16 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 516 AM MDT SUN JUN 14 2009 IDZ011>016-028>030-ORZ061>064-151215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 516 AM MDT SUN JUN 14 2009 /416 AM PDT SUN JUN 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM NOON MDT TO MIDNIGHT MDT TODAY. HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER CALLS WITH PRECIPITATION AMOUNTS WILL BE VERY HELPFUL AND ARE APPRECIATED. OF COURSE...ANY OTHER SIGNIFICANT WEATHER REPORTS ARE ALWAYS WELCOMED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:03 PM MDT | Areal Flood Advisory | BOI | Ada, Canyon, Owyhee | 109 min |
| Jun 14, 3:56 AM MDT | Flash Flood Watch | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 8 more | 20 hr |
| Jun 14, 9:04 AM MDT | Flash Flood Warning | BOI | Boise, Elmore, Gem, Valley, Washington | 3 hr |
| Jun 14, 3:22 PM MDT | Flash Flood Warning | BOI | Ada, Elmore | 83 min |
| Jun 14, 4:30 PM MDT | Flash Flood Warning | BOI | Ada, Canyon, Owyhee | 90 min |
| Jun 14, 5:48 PM MDT | Areal Flood Advisory | BOI | Ada, Canyon | 64 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.